Wyoming, 2014

Hail and Damaging Winds in Wyoming, July 15, 2014

July 15, 2014 · NWS CYS · 6 events in 3 counties and zones

Thunderstorms over portions of east-central and southeast Wyoming produced large hail, heavy rain and strong winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Thunderstorms over portions of east-central and southeast Wyoming produced large hail, heavy rain and strong winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 15, 3:56 PM MST, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 15, 3:56 PM MST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MDT TUE JUL 15 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 300 PM MDT TUE JUL 15 2014

A CLUSTER OF STORMS IS CURRENTLY MOVING INTO SOUTHWEST LARAMIE
COUNTY AND INTO LARIMER COUNTY IN COLORADO. RECEIVED SOME PEA
SIZED HAIL REPORTS SOUTH OF LARAMIE WHEN THESE STORMS MOVED INTO
ALBANY COUNTY EARLIER. SPC MESOANALYSIS SHOWS CAPE VALUES OF
1000-1500 J/KG ALONG INTERSTATE 25 STRETCHING FROM CHEYENNE TO
WHEATLAND. NORTHWESTERLY FLOW ALOFT WILL CONTINUE TO BE STRONG
THROUGH THE EVENING AND BULK SHEAR WILL BE AROUND 50-55 KTS. WOULD
LIKE TO SEE THESE STORM CELLS BECOME MORE ISOLATED BEFORE GETTING
TOO EXCITED ABOUT THE SVR THREAT. IT WILL BE INTERESTING TO SEE IF
THE ATMOSPHERE WILL DESTABILIZE AGAIN ACROSS LARAMIE AND ALBANY
COUNTIES AFTER THIS STORM CLUSTER MOVES THROUGH. WILL CONTINUE TO
MONITOR ANY INITIATION OF CELLS ACROSS SOUTHEAST WY THROUGH
THE EVENING AS THEY WILL BE MOVING INTO AN UNSTABLE AND SHEARED
ENVIRONMENT. WILL KEEP THE SVR TSTM POTENTIAL IN THE GRIDS THROUGH
THE LATE EVENING.

STRONG SHORTWAVE IS CURRENTLY LOCATED ACROSS SOUTHWESTERN MONTANA
AND IS PROGGED TO MOVE SOUTHEAST THROUGH TONIGHT. LARGE SCALE
ASCENT INCREASES OVER THE CWA BY LATE THIS EVENING AND INTO
TONIGHT WITH THE UPPER JET TO THE SOUTH ACROSS COLORADO. THE
MODELS HAVE BEEN CONSISTENT AT SHOWING QUITE A BIT OF QPF
(0.25-0.75 INCHES) ACROSS THE PLAINS THROUGH TONIGHT...SO LEFT
HEAVY RAIN IN THE FCST. THE HRRR MODEL SHOWS A LARGE AREA OF
MULTICELL STORMS MOVING FROM CONVERSE COUNTY SOUTHEASTWARD INTO
PLATTE COUNTY AND THEN INTO THE WESTERN NEBRASKA PANHANDLE FROM
02-07Z. THE MODELS ARE LIKELY KEYING IN ON AN AREA OF UPPER LEVEL
DIVERGENCE ASSOCIATED WITH THE JET.  SOUNDINGS SHOW GOOD ELEVATED
INSTABILITY AND COMBINED WITH EFFECTIVE SHEAR OF 30-40 KTS COULD
BE SOME MARGINALLY SVR HAIL THROUGH THE NIGHT...MAINLY TO THE EAST
OF THE LARAMIE RANGE.

SHORTWAVE IS DIRECTLY OVERHEAD BY 18Z WED. COLD FRONT WILL PASS
ACROSS THE REGION ON WED MORNING SO TEMPS WILL BE A GOOD 10-15
DEGREES COOLER. WIDESPREAD LOW CLOUD COVER WILL PERSIST THROUGH
LATE MORNING. ALTHOUGH THERE WILL STILL BE A GOOD COVERAGE OF
SHOWERS ESPECIALLY NEAR THE COLORADO BORDER...THE STRONG TO SVR
THREAT WILL BE GREATLY REDUCED. THE AIRMASS WILL BEGIN TO DRY OUT
ON WED NIGHT AND CONTINUE TO DO SO INTO THURS. SLIGHT CHANCE POPS
ARE LIMITED TO THE SOUTHERN NEBRASKA PANHANDLE ON THURS AFTN. THIS
WILL BE THE START OF A WELCOME BREAK FROM STORMS.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 300 PM MDT TUE JUL 15 2014

A TREND TOWARDS WARMER AND DRIER WEATHER LOOKS TO SET UP OVER THE
REGION DURING THIS PERIOD WITH A STRONG UPPER HIGH FORECAST TO
DEVELOP OVER THE SOUTHERN ROCKIES LATE IN THE WEEKEND AND THEN
EXPANDING NORTHWARD THROUGH EARLY NEXT WEEK. BEST CHANCES FOR
CONVECTION LOOK TO BE FRIDAY AND PERHAPS MONDAY THOUGH WARMING MID
LEVEL TEMPS ASSOCIATED WITH THE STRENGTHENING UPPER HIGH MAY
HINDER CONVECTION EARLY NEXT WEEK. TEMPS WILL TURN VERY WARM TO
HOT SATURDAY INTO EARLY NEXT WEEK WITH 700MB TEMPS WARMING TO
AROUND 15-17C ACROSS THE CWA DURING THAT TIME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY AFTERNOON)
ISSUED AT 453 PM MDT TUE JUL 15 2014

LOW PRESSURE OVER WESTERN MONTANA WILL CONTINUE TO MOVE SOUTHEAST
TONIGHT. THIS SYSTEM WILL CAUSE WIDESPREAD SHOWERS AND
THUNDERSTORMS TO DEVELOP OVERNIGHT FROM NORTHWEST TO SOUTHEAST.
SOUTHEAST UPSLOPE FLOW COULD BRING LOWER CEILINGS TO THE SOUTHERN
PANHANDLE...IMPACTING KSNY AND KIBM AS WELL AS HERE AT KCYS.
THUNDERSTORMS TO BECOME MORE WIDESPREAD WEDNESDAY AFTERNOON ONCE
AGAIN

&&

.FIRE WEATHER...
ISSUED AT 300 PM MDT TUE JUL 15 2014

MINIMAL FIRE WEATHER CONCERNS THROUGH THURSDAY. AN UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE REGION THIS AFTERNOON THROUGH
WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND CONTINUE THROUGH WEDNESDAY MORNING WITH THE BEST COVERAGE TO
THE EAST OF THE LARAMIE RANGE. A WEAK COLD FRONT WILL MOVE ACROSS
THE REGION LATE TONIGHT WITH COOLER TEMPERATURES FOR WEDNESDAY.
ELEVATED FIRE WEATHER CONDITIONS MAY EXIST ON FRIDAY INTO THE
WEEKEND...ESPECIALLY TO THE WEST OF THE LARAMIE RANGE...AS A
DRIER AIRMASS MOVES INTO THE AREA ALONG WITH MUCH WARMER
TEMPERATURES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...FINCH
LONG TERM...RE
AVIATION...CLAYCOMB
FIRE WEATHER...FINCH
Hazardous weather outlook, Jul 15, 10:27 AM MST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1127 AM MDT TUE JUL 15 2014

WYZ101>119-161115-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1127 AM MDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THE MIDDLE OF
THIS AFTERNOON ACROSS THE MOUNTAINS OF SOUTHEAST WYOMING. SHOWERS
AND THUNDERSTORMS WILL BECOME MORE NUMEROUS BY THIS EVENING AS THEY
MOVE INTO THE HIGH PLAINS. SOME OF THESE THUNDERSTORMS MAY  BECOME
SEVERE WITH LARGE HAIL...FREQUENT LIGHTNING...AND DAMAGING WINDS THE
MAIN THREAT. HEAVY RAINFALL IS ALSO POSSIBLE WITH A RISK FOR FLASH
FLOODING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AND
WEDNESDAY NIGHT BEFORE SOME DRIER AIR BEGINS TO MOVE INTO THE
REGION BY LATE THIS WEEK. THUNDERSTORM CHANCES WILL DECREASE
SIGNIFICANTLY FOR FRIDAY AND THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT SEVERE WEATHER LATE THIS AFTERNOON
THROUGH THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-161115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1127 AM MDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE BY THIS
EVENING...WITH NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THROUGH
TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED
TONIGHT WITH A RISK FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AND
WEDNESDAY NIGHT BEFORE SOME DRIER AIR BEGINS TO MOVE INTO THE
REGION BY LATE THIS WEEK. THUNDERSTORM CHANCES WILL DECREASE
SIGNIFICANTLY FOR FRIDAY AND THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT SEVERE WEATHER THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 15, 4:44 PM MST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
544 PM MDT TUE JUL 15 2014

WYZ105-106-110-115-116-160030-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY
WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY-SOUTH LARAMIE
RANGE WY-
544 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY AND EASTERN CARBON
COUNTIES UNTIL 630 PM MDT...

AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MEDICINE BOW...OR 44 MILES
NORTHWEST OF LARAMIE...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROCK RIVER...
  BOSLER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4168 10542 4141 10569 4175 10625 4190 10612
TIME...MOT...LOC 2344Z 303DEG 36KT 4178 10608

HAMMER
Special weather statement, Jul 15, 4:49 PM MST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
549 PM MDT TUE JUL 15 2014

WYZ112>114-160030-
SIERRA MADRE RANGE WY-SNOWY RANGE WY-UPPER NORTH PLATTE RIVER BASIN
WY-
549 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN ALBANY AND
SOUTHERN CARBON COUNTIES UNTIL 630 PM MDT...

AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BATTLE LAKE...OR 43 MILES SOUTH OF
RAWLINS...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BOTTLE CREEK CAMPGROUND...
  ENCAMPMENT...
  SKYLINE...
  FRENCH CREEK CAMPGROUND...
  SIX MILE CAMPGROUND...
  ILLINOIS CREEK CAMPGROUND...
  RIVERSIDE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4100 10665 4109 10706 4131 10702 4128 10626
      4099 10628
TIME...MOT...LOC 2349Z 289DEG 34KT 4118 10693

HAMMER
Special weather statement, Jul 15, 4:55 PM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT TUE JUL 15 2014

WYZ101-103-160045-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
555 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CONVERSE COUNTY UNTIL 645
PM MDT...

AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF EVANSVILLE...MOVING EAST AT 25
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROLLING HILLS ESTATES...
  GLENROCK...
  DEER CREEK...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 152 AND
175.

&&

LAT...LON 4295 10561 4260 10565 4265 10608 4296 10608
TIME...MOT...LOC 2356Z 288DEG 23KT 4284 10609

HAMMER
Special weather statement, Jul 15, 5:20 PM MST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
620 PM MDT TUE JUL 15 2014

WYZ114>117-160100-
LARAMIE VALLEY WY-SNOWY RANGE WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE
RANGE FOOTHILLS WY-
620 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE AND SOUTHEASTERN
ALBANY COUNTIES UNTIL 700 PM MDT...

AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOSLER TO 9 MILES
SOUTHEAST OF WOODS LANDING...AND MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LARAMIE...
  HUTTON LAKE...
  BALDY PEAK...
  TIE SIDING...
  PUMPKIN VINE...
  VEDAUWOO...
  IRON MOUNTAIN...
  HORSE CREEK...
  BUFORD...
  FEDERAL...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 297 AND
344.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4168 10575 4152 10500 4099 10516 4099 10600
TIME...MOT...LOC 0020Z 300DEG 36KT 4162 10562 4097 10587

HAMMER
Special weather statement, Jul 15, 5:45 PM MST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
645 PM MDT TUE JUL 15 2014

WYZ101-160130-
CONVERSE COUNTY LOWER ELEVATIONS WY-
645 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 730
PM MDT...

AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTH OF ROLLING HILLS ESTATES...OR 30
MILES NORTHWEST OF DOUGLAS...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL CONVERSE COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4338 10542 4302 10522 4299 10582 4316 10589
TIME...MOT...LOC 0045Z 252DEG 14KT 4310 10574

HAMMER
Special weather statement, Jul 15, 6:08 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT TUE JUL 15 2014

WYZ115>117-160200-
LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
708 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE AND
SOUTHEASTERN ALBANY COUNTIES UNTIL 800 PM MDT...

AT 703 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF LARAMIE...MOVING SOUTHEAST
AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LARAMIE...
  TIE SIDING...
  VEDAUWOO...
  PUMPKIN VINE...
  BUFORD...
  FEDERAL...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 300 AND
344.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4134 10584 4153 10566 4128 10504 4100 10517
      4099 10546
TIME...MOT...LOC 0108Z 306DEG 35KT 4134 10562

HAMMER

The radar

The Cheyenne radar (KCYS), 235 km away, was scanning. The volume nearest the first event began at 01:08 UTC.

Open the radar archive at this moment

Event by event

3 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Converse

When
July 15, 6:10 PM MST
Where
Converse County, 11.77 mi W of Bill
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
43.200, -105.500

Quarter to half dollar size hail was reported west of Bill.

Hail, Converse

When
July 15, 6:45 PM MST
Where
Converse County, 8 mi W of Bill
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
43.230, -105.429

Ping pong ball size hail was reported west of Bill.

Hail, Converse

When
July 15, 7:23 PM MST to 7:32 PM MST
Where
Converse County, 1.22 mi SE of Bill to 5.45 mi ESE of Bill
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
43.220, -105.250

Golf ball size hail was reported in Bill and east of Bill.

Thunderstorm Wind, Platte

When
July 15, 8:25 PM MST
Where
Platte County, 24 mi NW of Wheatland
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.296, -105.281

Winds gusts were estimated at 55 to 60 mph at Twin Pine Ranch.

Thunderstorm Wind, Platte

When
July 15, 8:30 PM MST
Where
Platte County, 19 mi NW of Wheatland
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.245, -105.212

Wind gusts were estimated at 55 to 60 mph.

Thunderstorm Wind, Laramie

When
July 15, 9:05 PM MST
Where
Laramie County, 1.71 mi WSW of Hecla
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.150, -105.200

Wind gusts were estimated at 55 to 60 mph at the Crystal Lake Campground.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520162, 520163, 520165, 520168, 520169, 520170.